Couldn't find what you looking for?

TRY OUR SEARCH!

I am a 54 year old male, who ruptured his L biceps tendon while lifting a 50 lb. table with both elbows bent 90 deg., and my palms facing straight up. The Ortho said that is a classic way t0 receive this injury. He stated that the distal rupture is very rare - he does 3-4 per year. On a 2 month post-op followup, he mentioned that he had 6 cases since mine. I'm aware that the class of antibiotics including Cipro have recently been associated with tendon ruptures. I take Hytrin, Avodart, Lipitor, and Cymbalta. I am in relatively good health (BPH, high cholesterol and depression) and good shape. I was shocked that my biceps tendon popped like that. I have recently lifted weights significantly heavier. My Ortho's recent 6 cases also make me wonder if a medication I take, or combo of medications might have somehow made my tendon prone to rupture. It has left me someone afraid to engage in moderate exercise for fear of rupturing a different tendon. Any suggestions? I am 10 weeks post-op and my arm feels good. Thanks!

Loading...

I had my biceps repair surgery in July - things do improve quickly.



There is a forum dedicated to distal biceps rupture that may be helpful - you can find it here:



http://tendonsurgeryinfo.com/distalbiceps/



The forum members are patients (not doctors) who have had or are going to have distal biceps tendon repair surgery.



There is a lot of information there and the group is very supportive.



I'm sure they would like to hear your thoughts on the antibiotics as well.



MIke
Reply

Loading...

I have read that some medications can cause tendon problems. Especially Lipitor.
Reply

Loading...

I just read this post, 5 years after it was written.  I am replying because this post, word for word, could have been written by me.  Exact same meds, same age, same 50 lb table with palms up.  Surgeon also told me how rare distal ruptures are, but he'd seen a recent sharp increase in cases.  I stopped Taking Lipitor, and a year later I was lifting heavy (for me!) weights with no problem.  I'm afraid to take Lipitor now.  Im afraid to take any statin.  I also can't help but wonder if Lipitor alone was involved or is this more likely to occur when Lipitor is combined with one of the above mentioned drugs.  It's hard to tease out these interactions.

Reply

Loading...